Alert archive / Kansas / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 19, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Apr 16, 1995, 3:13 PM CDT for Cowley County, Kansas. It was in force for 37 min.
The area
The counties it named.
The facts
- Issued
- Apr 16, 1995, 3:13 PM CDT (20:13 UTC)
- Expired
- Apr 16, 1995, 3:50 PM CDT
- In force
- 37 min
- Issued by
- NWS Wichita, KS
- Area
- Whole counties
County Cowley County, KS
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 8.2 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 995 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 295 m²/s²
- 0-3 km storm-relative helicity
- 426 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KICT 162014 SVRICT KSC035-162100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 313 PM CDT SUN APR 16 1995 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 400 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTH CENTRAL KANSAS ...COWLEY COUNTY AT 314 CDT...RADAR INDICATED A SEVERE THUNDERSTORM NEAR ARKANSAS CITY. THIS STORM WAS MOVING NORTHEAST AT 35 MPH...AND WILL REACH DEXTER BY 330 PM. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. COX
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 11:11 AM CDT, 4 hours 2 minutes earlier.
Area forecast discussion, Apr 16, 11:11 AM CDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1110 AM CDT SUN APR 16 1995 15Z SFC CHART SHOWS LOW PRES OVR CEN KS W/ WK SFC BNDRY EXTENDING E INTO NRN MO. ATMOS IS LESS CAPED TDY THAN YDY AND W/ 60S DWPTS AND LOW CLDS BREAKING OUT THIS MORN...SCEN/SE KS MAY SEE A ROUND OF AFTN CNVECTN. LTST ADAP IS ALSO SHOWING A RIDGE OF -6 LI'S AND STRN CONVERGENCE NR THE SFC LOW. CURRENT TEMPS LOOK IN LINE AS WE SHUD SEE SOME SUN THIS AFTN. ATTENTION THEN GOES TO TONIGHT AS OVERRUNNING EVENT AGAIN BEGINS OVR ERN KS. BEST GUESS RIGHT NOW LOOKS LIKE THE TOP CUD GET HIT AGAIN. WL LEAVE TONIGHT PD ALONE AS WL HAVE TO SEE WHAT THE CURRENT CONVECTION DOES TO THE LOCATION OF THE FRONT TDY. n RSL 58/47 26 SLN 60/45 26 ICT 74/57 46 HUT 69/53 46 CNU 77/60 55 OGREN
In the hours before
Special weather statement, Apr 16, 11:20 AM CDT, 3 hours 53 minutes before
KSZ032-033-047>053-067>073-082-083-091>101-170600- HAZARDOUS WEATHER OUTLOOK FOR CENTRAL AND SOUTHEAST KANSAS NATIONAL WEATHER SERVICE WICHITA KANSAS 1120 AM CDT SUN APR 16 1995 THIS OUTLOOK PERTAINS TO THE FOLLOWING COUNTIES IN CENTRAL KANSAS: BARTON COWLEY HARVEY MARION RENO SEDGWICK BUTLER ELLSWORTH KINGMAN MC PHERSON RUSSELL SUMNER CHASE HARPER LINCOLN RICE SALINE AND IN SOUTHEAST KANSAS: ALLEN CHEROKEE GREENWOOD NEOSHO BOURBON CRAWFORD LABETTE WILSON CHAUTAUQUA ELK MONTGOMERY WOODSON SYNOPSIS: A VERY MOIST AND UNSTABLE AIRMASS HAS MOVED INTO EASTERN KANSAS TODAY. THIS COMBINED WITH A LOW PRESURE AREA OVER CENTRAL KANSAS AND A NEARLY STATIONARY FRONT EXTENDING EAST FROM THE LOW INTO NORTHERN MISSOURI WILL SET THE STAGE FOR STRONG AND POSSIBLY SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. THE MAIN THREAT FROM THESE STORMS IS EXPECTED TOP BE LARGE HAIL AND DAMAGING WINDS. SPOTTER ACTIVATION MAY BE REQUIRED ACROSS CENTRAL AND SOUTH CENTRAL KANSAS AFTER 2 PM AND ACROSS SOUTHEAST KANSAS AFTER 4 PM. OGREN
Local storm report, Apr 16, 12:02 PM CDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORTS
NATIONAL WEATHER SERVICE WICHITA KS
1201 PM CDT SUN APR 17 1995
TIME(CDT) .....LOCATION..... STATE ...EVENT/REMARKS...
525 AM 12 S SALINA KS 3/4 - 1 INCH HAIL REPORTED
SALINE COUNTY BY AGTAP OBSERVERS.
OGRENThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 4:40 AM CDT | Severe Thunderstorm Warning | ICT | Ellsworth | 40 min |
| Apr 16, 5:16 AM CDT | Severe Thunderstorm Warning | ICT | Saline | 59 min |
| Apr 16, 4:41 PM CDT | Severe Thunderstorm Warning | ICT | Montgomery | 29 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.